manuscripta mathematica

, Volume 62, Issue 2, pp 227–244 | Cite as

On the adjunction process over a surface in char.p

  • M. Andreatta
  • E. Ballico


Let Ks be the canonical bundle on a non singular projective surface S (over an algebraically closed field F, char F=p) and L be a very ample line bundle on S. Suppose (S,L) is not one of the following pairs: (P2,O(e)), e=1,2, a quadric, a scroll, a Del Pezzo surface, a conic bundle. Then
  1. 1)

    (Ks⊗L)2 is spanned at each point by global sections. Let\(\phi :S \to P^N _F \) be the map given by the sections Γ(Ks⊗L)2, and let φ=s o r its Stein factorization.

  2. 2)

    r:S→S′=r(S) is the contraction of a finite number of lines, Ei for i=1,...r, such that Ei·Ei=KS·Ei=−L·Ei=−1.

  3. 3)

    If h°(L)≥6 and L·L≥9, then s is an embedding.



Finite Number Line Bundle Number Theory Algebraic Geometry Topological Group 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [Bo]
    E. Bombieri, Methods of Algebraic Geometry in Char. p and their Applications, onAlgebraic Surfaces C.I.M.E. Varenna-Como, 1977. p 57–96Google Scholar
  2. [C-E]
    G. Castelnuovo-F. Enriques, Sopra alcune questioni fondamentali nella teoria delle superfici algebriche, Ann. Mat. Pura ed Applicata, sez. 3, VI (1901) p.165–225Google Scholar
  3. [Ca]
    F. Catanese, Pluricanonical Gorenstein curves,Enumerative Geometry and Classical Algebraic Geometry Progr. in Math., vol. 24, Birkhäuser (1982) p. 51–95Google Scholar
  4. [De]
    M. Demazure. Surfaces de Del Pezzo onSeminaire sur les Singularitès des Surfaces, Lecture Notes in Mathematics vol 777, Springer-Verlag, (1980), p 21–70Google Scholar
  5. [Ek]
    T. Ekedal, Canonical models of surfaces of general type in positive characteristic, preprintGoogle Scholar
  6. [Ja]
    J.P. Jouanolou,Théorèmes de Bertini et Applications, Progr. in Math., vol. 42, Birkhäuser(1983)Google Scholar
  7. [L-P]
    A. Lanteri-M. Palleschi, About the adjunction process for polarized algebraic surfaces Jour, für di Reine und Angew. Math.352 (1984), p 15–23Google Scholar
  8. [Me]
    R. Ménégaux, Un théoréme d'anulation en caratéristique positive, in Asterisque 86, 1981, p 35–43Google Scholar
  9. [Mu]
    D. Mumford, Enriques' classification of surfaces in char p: I, inGlobal Analysis, Princeton Univ. Press. 1969, p 325–339Google Scholar
  10. [So 1]
    A.J. Sommese, Hyperplane sections of projective surfaces I — The Adjunction Mapping, Duke Math. J.,46, (1979), p 377–401Google Scholar
  11. [So 2]
    A.J. Sommese, Ample divisors on normal Gorenstein surfaces, Abh. Math. Hamburg. 55, 1985, p 151–170Google Scholar
  12. [S-VdV]
    A.J. Sommese-A. Van de Ven, On the Adjunction Mapping, Math. Ann. 278 (1987), p 593–603Google Scholar
  13. [VdV]
    A. Van de Ven, On the 2 connectedness of very ample divisors on surface, Duke Math. J., 46, (1979), p 403–407Google Scholar
  14. [Za]
    F.L. Zak, Projections of Algebraic Varieties, Math U.S.S.R. Sbornik, 44 (1983), p 535–544Google Scholar

Copyright information

© Springer-Verlag 1988

Authors and Affiliations

  • M. Andreatta
    • 1
    • 2
  • E. Ballico
    • 1
    • 2
  1. 1.Dipartimento di MatematicaUniversitá di MilanoMilanoItalia
  2. 2.Dipartimento di MatematicaUniversità di TrentoPovoItalia

Personalised recommendations